Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 620, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Aug 2, 2020, 3:38 PM CDT for Harmon County, Jackson County, Oklahoma; Hardeman County, Texas. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 2, 2020, 3:38 PM CDT (20:38 UTC)
- Expired
- Aug 2, 2020, 4:15 PM CDT
- In force
- 37 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Harmon County, OK, Jackson County, OK, Hardeman County, TX
The radar
The Altus AFB radar (KFDR), 67 km from the middle of the area, began a volume at 20:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 8.6 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 11 J/kg
- Mixed-layer CIN
- -250 J/kg
- Mixed-layer LCL
- 2195 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 145 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 2:53 PM CDT, 45 minutes earlier.
Area forecast discussion, Aug 2, 2:53 PM CDT, 45 minutes before
Area Forecast Discussion National Weather Service Norman OK 253 PM CDT Sun Aug 2 2020 ...New SHORT TERM, LONG TERM... .SHORT TERM... (This evening through Monday) Issued at 248 PM CDT Sun Aug 2 2020 Showers and thunderstorms are beginning to develop across western OK within a mid level moisture plume and along a baroclinic zone. Lift along this zone should increase slightly through 21Z so expect coverage to increase a bit by then. This activity will shift SSE through the evening hours. Further east, additional moist convection is present along a surface trough and will be mainly diurnally driven. Later tonight into early Mon morning, scattered showers and some thunderstorms are expected to shift slightly eastward into SW OK but shouldn't make it much further as CAA increases across central OK thanks to yet another, welcomed cold front. Both low and high temps will be around 10 degrees below average tonight and Mon afternoon. && .LONG TERM... (Monday night through next Saturday) Issued at 248 PM CDT Sun Aug 2 2020 Another round of showers and isolated thunderstorms is possible Monday night amid weak warm air advection cross western Oklahoma. Shower activity is then expected to dissipate Tuesday morning. Models then agree on renewed chances for showers and storms Tuesday night as a weak disturbance moves over the area within northwest flow aloft. At this time it appears the highest chances for precipitation will be over the northeastern 2/3rd of the area Tuesday night into Wednesday morning and then shifting eastward/weakening through the day Wednesday. Upper ridging begins to expand over the area Thursday through the weekend. This will shift precipitation chances further north and east, with most of the area expected to be dry by the weekend as temperatures climb to near or slightly above average. && .AVIATION... (18Z TAFS) Issued at 1149 AM CDT Sun Aug 2 2020 VFR conditions to continue. Rather light north wind this afternoon with some shift to the northeast/east tonight. There are some low chances for thunderstorms across mainly western Oklahoma late today and tonight, but chances remain too low to mention in the TAFs at this point. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 62 84 63 82 / 10 10 30 20 Hobart OK 65 87 65 88 / 40 20 30 20 Wichita Falls TX 67 89 66 91 / 30 20 20 10 Gage OK 61 85 62 87 / 30 30 30 20 Ponca City OK 60 82 60 81 / 0 10 0 0 Durant OK 66 90 65 89 / 0 10 10 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && SHORT TERM...03 LONG TERM....08 AVIATION...30
Hazardous weather outlook, Aug 2, 2:54 PM CDT, 44 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Norman OK 254 PM CDT Sun Aug 2 2020 OKZ004>048-050>052-TXZ083>090-032000- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 254 PM CDT Sun Aug 2 2020 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Through Tonight... .Thunderstorms... Isolated storms will be possible this afternoon across parts of western Oklahoma and western north Texas. A few strong storms will be capable of producing hail up to the size of nickels and wind gusts exceeding 50 mph. Additional thunderstorms are expected over eastern and southeastern Oklahoma through sunset. These storms should remain relatively weak. Additional thunderstorms are expected to develop this afternoon to the west of Oklahoma across the high plains of southeast Colorado and New Mexico. This activity is then expected to move east and southeast this evening and overnight and may impact parts of western Oklahoma and western north Texas. Severe weather is not expected with these storms. .DAYS TWO THROUGH SEVEN...Monday through Saturday... .Thunderstorms... Periodic thunderstorm chances are expected Monday through much of the upcoming week. The highest chances currently appear to be Tuesday night and Wednesday night. Widespread severe storms are unlikely, but a few strong to severe storms are possible through the week. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Special weather statement, Aug 2, 2:36 PM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 236 PM CDT Sun Aug 2 2020 OKZ014-021-022015- Roger Mills OK-Beckham OK- 236 PM CDT Sun Aug 2 2020 ...SIGNIFICANT WEATHER ADVISORY FOR southwestern Roger Mills and west central Beckham Counties Until 315 PM CDT... AT 233 PM CDT, a strong thunderstorm was located 4 miles west of Sweetwater, moving south at 20 MPH. HAZARDS INCLUDE... Hail up to the size of peas... Wind gusts to 50 MPH... Heavy rain can lead to reduced visibility... Frequent cloud to ground lightning... Locations impacted include... Erick and Texola. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. && LAT...LON 3547 10000 3548 9997 3522 9974 3514 10000 TIME...MOT...LOC 1933Z 339DEG 16KT 3540 9999 03
Special weather statement, Aug 2, 2:57 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 257 PM CDT Sun Aug 2 2020 OKZ021-022100- Beckham OK- 257 PM CDT Sun Aug 2 2020 ...SIGNIFICANT WEATHER ADVISORY FOR western Beckham County Until 400 PM CDT... AT 256 PM CDT, a strong thunderstorm was located 7 miles northeast of Erick, moving south at 10 MPH. HAZARDS INCLUDE... Hail up to the size of nickels... Wind gusts to 50 MPH... Heavy rain can lead to reduced visibility... Frequent cloud to ground lightning... Locations impacted include... Erick and Delhi. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. && LAT...LON 3542 9989 3542 9975 3519 9959 3512 9990 TIME...MOT...LOC 1956Z 344DEG 8KT 3531 9980 03
Special weather statement, Aug 2, 3:15 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
315 PM CDT Sun Aug 2 2020
OKZ033-036-022045-
Harmon OK-Jackson OK-
315 PM CDT Sun Aug 2 2020
...SIGNIFICANT WEATHER ADVISORY FOR southeastern Harmon and west
central Jackson Counties Until 345 PM CDT...
AT 313 PM CDT, a strong thunderstorm was located near Gould, moving
south at 15 MPH.
HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts to 50 MPH...
Locations impacted include...
Gould and McQueen.
LAT...LON 3478 9976 3477 9972 3470 9971 3453 9960
3451 9983 3472 9990
TIME...MOT...LOC 2013Z 338DEG 14KT 3469 9977
WRThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 7:00 PM CDT | Special Weather Statement | OUN | Grant | 30 min |
| Aug 1, 7:06 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Garfield, Grant | 24 min |
| Aug 1, 7:15 PM CDT | Special Weather Statement | OUN | Grant | 30 min |
| Aug 1, 7:17 PM CDT | Special Weather Statement | OUN | Major | 28 min |
| Aug 1, 7:25 PM CDT | Special Weather Statement | OUN | Woodward | 35 min |
| Aug 1, 7:28 PM CDT | Special Weather Statement | OUN | Alfalfa | 32 min |
| Aug 1, 7:31 PM CDT | Severe Thunderstorm Warning | OUN | Dewey, Major, Woodward | 44 min |
| Aug 1, 7:32 PM CDT | Severe Thunderstorm Warning | OUN | Ellis, Woodward | 43 min |
| Aug 1, 7:36 PM CDT | Special Weather Statement | OUN | Garfield | 24 min |
| Aug 1, 8:02 PM CDT | Special Weather Statement | OUN | Garfield, Major | 28 min |
| Aug 1, 8:16 PM CDT | Special Weather Statement | OUN | Ellis | 29 min |
| Aug 1, 8:42 PM CDT | Special Weather Statement | OUN | Roger Mills | 18 min |
| Aug 2, 2:36 PM CDT | Special Weather Statement | OUN | Beckham | 39 min |
| Aug 2, 2:57 PM CDT | Special Weather Statement | OUN | Beckham | 63 min |
| Aug 2, 3:15 PM CDT | Special Weather Statement | OUN | Harmon | 30 min |
| Aug 2, 3:43 PM CDT | Special Weather Statement | OUN | Kiowa | 32 min |
| Aug 2, 3:45 PM CDT | Special Weather Statement | OUN | Kiowa | 30 min |
| Aug 2, 4:09 PM CDT | Severe Thunderstorm Warning | OUN | Jackson | 51 min |
| Aug 2, 4:11 PM CDT | Special Weather Statement | OUN | Comanche | 34 min |
| Aug 2, 4:23 PM CDT | Special Weather Statement | OUN | Kiowa | 37 min |
| Aug 2, 4:55 PM CDT | Special Weather Statement | OUN | Foard | 35 min |
| Aug 2, 5:08 PM CDT | Severe Thunderstorm Warning | OUN | Foard, Hardeman, Knox | 37 min |
| Aug 2, 5:38 PM CDT | Severe Thunderstorm Warning | OUN | Foard, Knox | 52 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2020Severe Thunderstorm Warnings in Texas, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.